MAUDE Adverse Event Report: CAREFUSION 303, INC. BD PYXIS¿ MEDSTATION¿ ES; AUTOMATED DISPENSING CABINET

CAREFUSION 303, INC. BD PYXIS¿ MEDSTATION¿ ES; AUTOMATED DISPENSING CABINET
Model Number 500001002500
Medical Device Problem Codes Break (1069); Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the complaint history for sn (b)(6) was performed in salesforce which did not locate similar complaint(s) with the same failure mode for this serial number.A review of the device history record for sn (b)(6) was performed from the date of manufacture, 04-oct-2023 and confirmed that this device was not previously returned for servicing and there were no production failures which correlate to the customer reported issue.Upon investigation of the actual device used in this incident, it was determined that the system had a drawer failure.The field service engineer discovered that the unit had a drawer issue that seemed to be linked to a connection problem with the drawer controller.However, it was later observed that drawer two had a significant sticking problem, accompanied by a grinding noise.A field service engineer identified that a portion of the rail had become dislodged where the bearing carrier was located.It was moving back and forth within the slide, which caused the drawer to stick severely at times.The field service engineer managed to remove the fragment before it could interfere with another component and create a more serious issue.The customer consolidates some of the other drawers and pockets that were not completely full, as they needed to use the damaged drawer temporarily.The fse replaced the drawer, and the unit was reconfigured, and all medication is now in a functional working position.A general inspection was conducted on the unit, during which all-in-one was cleaned, and the functionality of the barcode scanner was verified.Additionally, it was confirmed that all cables were in good working order with no damage.Debris that had accumulated around the unit was removed, including several random ball bearings that had fallen out of a drawer.The system functioned as intended after the field service engineer repaired the device.
 
Event or Problem Description
It was reported that when using the bd pyxis¿ medstation¿ es drawer 2.2 rails were broken.The customer stated that this malfunction occurred while dispensing the medication and caused a delay to the patient care.There were no adverse events or injuries reported based on this event.

Brand Name
BD PYXIS¿ MEDSTATION¿ ES
Common Device Name
AUTOMATED DISPENSING CABINET
Manufacturer (Section D)
CAREFUSION 303, INC.
10020 pacific mesa blvd.
san diego CA 92130
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
brett wilko
10020 pacific mesa blvd.
san diego, CA 92130
MDR Report Key23541359
Report Number2016493-2025-134741
Device Sequence Number13164146
Product Code BRY
UDI-Device Identifier10885403512667
UDI-Public(01)10885403512667
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number500001002500
Device Catalogue Number323
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Initial Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown